Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 81, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 21, 2012, 4:30 PM MDT for Platte County, Wyoming. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 4:30 PM MDT (22:30 UTC)
- Expired
- Jul 21, 2012, 5:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 2634 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065 WUUS55 KCYS 212230 SVRCYS WYC031-212330- /O.NEW.KCYS.SV.W.0081.120721T2230Z-120721T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 430 PM MDT SAT JUL 21 2012 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 530 PM MDT * AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BORDEAUX...OR 9 MILES SOUTH OF WHEATLAND...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BORDEAUX AROUND 445 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 66 AND 79. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4204 10512 4206 10480 4188 10485 4187 10498 TIME...MOT...LOC 2230Z 165DEG 6KT 4192 10494 WIND...HAIL 60MPH 1.00IN $$ RUBIN
2 follow-up statements
379 WWUS55 KCYS 212243 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 443 PM MDT SAT JUL 21 2012 WYC031-212330- /O.CON.KCYS.SV.W.0081.000000T0000Z-120721T2330Z/ PLATTE WY- 443 PM MDT SAT JUL 21 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PLATTE COUNTY UNTIL 530 PM MDT... AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BORDEAUX...OR 9 MILES SOUTHWEST OF WHEATLAND...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BORDEAUX AROUND 445 PM MDT AND WILL CROSS INTERSTATE 25 NEAR BORDEAUX THROUGH 510 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4204 10512 4206 10480 4188 10485 4187 10498 TIME...MOT...LOC 2242Z 253DEG 14KT 4194 10501 WIND...HAIL 60MPH <.75IN $$ RUBIN
921 WWUS55 KCYS 212326 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 526 PM MDT SAT JUL 21 2012 WYC031-212337- /O.EXP.KCYS.SV.W.0081.000000T0000Z-120721T2330Z/ PLATTE WY- 526 PM MDT SAT JUL 21 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PLATTE COUNTY WILL EXPIRE AT 530 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4204 10512 4206 10480 4188 10485 4187 10498 TIME...MOT...LOC 2327Z 253DEG 14KT 4199 10478 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:15 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 21, 3:15 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT SAT JUL 21 2012 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...CURRENT KCYS RADAR LOOP SHOWS SHOWERS AND TSTORMS DEVELOPING OVER THE HIGHER TERRAIN OF THE LARAMIE RANGE AND SNOWY RANGE THIS AFTERNOON. OBSERVATIONS SHOW A WEAK COOL FRONT LOCATED ALONG THE NORTHERN LARAMIE RANGE FROM JUST NORTH OF DOUGLAS EASTWARD TO SOUTH OF ALLIANCE NEBRASKA. THIS FRONT IS SLOWLY DRIFTING NORTHWARD THIS AFTERNOON AND MAY BECOME THE FOCUS OF STRONGER THUNDERSTORMS THIS EVENING. HOWEVER...MOISTURE IS LIMITED SINCE MOST OF THE DEEPER MOISTURE IS FURTHER WEST ASSOCIATED WITH THE MONSOON FLOW AROUND THE STRONG UPPER LEVEL HIGH TO OUR SOUTHEAST. CAN NOT RULE OUT A FEW STRONGER TSTORMS ACROSS FAR EASTERN WYOMING AND NORTHWEST NEBRASKA PANHANDLE THROUGH LATE THIS EVENING. THE PRIMARY THREAT FROM TSTORMS WILL BE HEAVY RAINFALL AND STRONG GUSTY WINDS. ISOLATED TO WIDELY SCATTERED TSTORMS ARE EXPECTED OUTSIDE OF THIS AREA AS WELL...BUT THEY SHOULD REMAIN RATHER WEAK WITH MAINLY LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING. HIGH PRESSURE ALOFT WILL REMAIN SOUTHEAST OF THE REGION THROUGH SUNDAY AND MONDAY...SO DO NOT EXPECT MUCH CHANGE TO THE CURRENT WEATHER PATTERN INTO EARLY NEXT WEEK. AFTERNOON AND EVENING SHOWERS AND TSTORMS WILL CONTINUE EACH DAY WITH WARMER THAN NORMAL TEMPERATURES. HOWEVER...THERE WILL BE A GREATER CHANCE OF WIDESPREAD RAINFALL ACROSS THE FORECAST AREA COMPARED TO TODAY AS THE HIGH SHIFTS EASTWARD...ALLOWING MORE SUBTROPICAL MOISTURE TO MOVE INTO THE EASTERN PORTION OF THE FORECAST AREA. INCREASED POP AROUND 60 TO 70 PERCENT OVER THE MOUNTAINS...WITH POP BETWEEN 30 TO 50 PERCENT FOR THE LOWER ELEVATIONS INCLUDING THE HIGH VALLEYS WEST OF THE LARAMIE RANGE. SOME LOCATIONS MAY RECEIVE BETWEEN A QUARTER TO HALF INCH OF RAINFALL FROM THESE STORMS ALONG WITH GUSTY WINDS. HIGH TEMPERATURES WILL REMAIN IN THE UPPER 80S TO MIDDLE 90S OVER SOUTHEAST WYOMING WITH HIGHS BETWEEN 95 TO 105 OVER WESTERN NEBRASKA. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... UPPER LEVEL RIDGE WILL TO FLATTEN TUESDAY AND WEDNESDAY AS THE CENTER OF THE UPPER LEVEL HIGH SHIFTS INTO THE SOUTHEAST CONUS. THE FLATTENING RIDGE WILL ALLOW A WEAK COLD FRONT TO SHIFT ACROSS THE AREA LATE TUESDAY AND TUESDAY NIGHT...BRINGING DRYER AND SLIGHTLY COOLER AIR INTO THE FORECAST AREA. HIGH TEMPERATURES SHOULD BE SEVERAL DEGREES COOLER ACROSS THE NEBRASKA PANHANDLE BY WEDNESDAY BUT HIGH WILL STILL BE IN THE LOWER TO MID 90S. DRYER AIR WILL DECREASE THE CHANCES FOR THUNDERSTORMS THROUGH MUCH OF THE EXTENDED FORECAST PERIOD. BEST CHANCE FOR THUNDERSTORMS WILL BE TUESDAY AS THE COLD FRONT INTERACTS WILL MONSOONAL MOISTURE. STILL A FEW DAYS OUT...BUT BASED ON SLOW MOVING UPPER LEVEL FLOW AND PRECIPITABLE WATER ABOVE 1 INCH HEAVY RAIN MAY BE A CONCERN TUESDAY AFTERNOON EAST OF THE LARAMIE RANGE. CHANCES FOR THUNDERSTORMS WILL LINGER WEDNESDAY AFTERNOON ACROSS THE PANHANDLE AS AN UPPER LEVEL JET STREAK PROVIDES LIFT...BUT MOISTURE WILL BE LIMITED TO KEEP ANY THUNDERSTORM ACTIVITY ISOLATED. UPPER LEVEL RIDGE WILL AGAIN BEGIN TO BUILD ACROSS THE WESTERN CONUS LATE THIS WEEK AND INTO THE WEEKEND. GFS AND ECMWF IN RELATIVE GOOD AGREEMENT ALTHOUGH THE ECMWF DOES KEEP THE RIDGE AXIS SLIGHTLY FARTHER WEST. GFS ENSEMBLE RUNS WERE CLOSELY CLUSTERED GIVEN 5 TO 7 DAYS IN THE FUTURE. RIDGE WILL ALLOW TEMPERATURES TO ONCE AGAIN PUSH WELL ABOVE NORMAL WITH HIGHS FROM THE UPPER 80S AND 90S WEST AND 90S TO AROUND 100 EAST. CHANCES FOR PRECIPITATION WILL BEGIN TO INCREASE BY LATE IN THE WEEK AS MONSOONAL MOISTURE RETURNS ON THE BACKSIDE OF THE RIDGE. && .AVIATION...18Z TAF ISSUANCE... MAINLY VFR ACROSS THE FORECAST AREA THROUGH THE PERIOD WITH THE EXCEPTION OF THUNDERSTORM ACTIVITY. SCATTERED AFTERNOON THUNDERSTORMS OVER HIGHER ELEVATIONS OF WYOMING THIS AFTERNOON WITH ISOLATED THUNDERSTORMS INTO LOWER ELEVATIONS. ISOLATED THUNDERSTORMS EXPECTED IN THE NEBRASKA PANHANDLE LATE AFTERNOON AND EVENING. GUSTY WINDS WILL ACCOMPANY THESE THUNDERSTORMS WITH WIND GUSTS OF UP TO 50 MPH POSSIBLE. THUNDERSTORMS WILL WEAKEN SHORTLY AFTER SUNSET...WITH JUST SOME MID/UPPER LEVEL CLOUDS AND A FEW SHOWERS PERSISTING OVERNIGHT. && .FIRE WEATHER...FIRE WEATHER CONCERNS WILL REMAIN LOW THROUGH NEXT WEEK AS A PERSISTENT WEATHER PATTERN CONTINUES OVER THE AREA. STRONG HIGH PRESSURE WILL REMAIN OVER THE CENTRAL ROCKIES/CENTRAL PLAINS...ALLOWING SUBTROPICAL MOISTURE TO PUSH NORTHWARD ACROSS THE AREA. EXPECT A DAILY THREAT OF THUNDERSTORMS THROUGH AT LEAST WEDNESDAY WITH WETTING RAINS POSSIBLE. THE BEST CHANCE FOR WETTING RAINFALL WILL LIKELY BE SUNDAY AND MONDAY EVENING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...TJT LONG TERM/AVIATION...LIEBL
Hazardous weather outlook, Jul 21, 10:40 AM MDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT SAT JUL 21 2012 WYZ101>119-221245- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1040 AM MDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA WITH GUSTY WINDS AND BRIEF HEAVY RAIN. A FEW STRONGER THUNDERSTORMS MAY CONTAIN SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY AS MONSOON MOISTURE CONTINUES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-221245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1040 AM MDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MAINLY IN THE NORTHERN PANHANDLE. GUSTY WINDS AND BRIEF HEAVY RAIN WILL BE POSSIBLE. A FEW STRONGER THUNDERSTORMS MAY CONTAIN SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY AS MONSOON MOISTURE CONTINUES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 21, 3:09 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 309 PM MDT SAT JUL 21 2012 WYZ101-102-107-108-212215- CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY- 309 PM MDT SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...EASTERN CONVERSE...SOUTHWESTERN NIOBRARA AND EXTREME NORTHWESTERN GOSHEN COUNTIES UNTIL 415 PM MDT... AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GLENDO...OR 21 MILES SOUTHEAST OF DOUGLAS... MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL PASS INTERSTATE 25 JUST NORTH OF GLENDO AROUND 315 PM MDT. THIS STORM WILL BE NEAR... RURAL NORTHERN PLATTE COUNTY THROUGH 415 PM MDT RURAL SOUTHEASTERN CONVERSE COUNTY THROUGH 415 PM MDT RURAL SOUTHWESTERN NIOBRARA COUNTY THROUGH 415 PM MDT RURAL EASTERN CONVERSE COUNTY THROUGH 415 PM MDT RURAL NORTHEASTERN PLATTE COUNTY THROUGH 415 PM MDT RURAL NORTHWESTERN GOSHEN COUNTY THROUGH 415 PM MDT THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 111 AND 121. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4290 10490 4245 10458 4249 10516 4254 10520 TIME...MOT...LOC 2109Z 236DEG 16KT 4255 10508 RUBIN
Special weather statement, Jul 21, 3:17 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 317 PM MDT SAT JUL 21 2012 WYZ115-212215- LARAMIE VALLEY WY- 317 PM MDT SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 415 PM MDT... AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF HUTTON LAKE...OR 8 MILES WEST OF LARAMIE. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL CROSS HIGHWAY 130 WEST OF LARAMIE THROUGH 335 PM AND BE NEAR INTERSTATE 25 NORTHWEST OF LARAMIE AROUND 330 PM. THIS STORM WILL BE NEAR... RURAL CENTRAL ALBANY COUNTY THROUGH 415 PM MDT THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 295 AND 318. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4159 10573 4127 10551 4123 10589 4133 10595 TIME...MOT...LOC 2114Z 180DEG 0KT 4129 10574 RUBIN
Special weather statement, Jul 21, 3:31 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 331 PM MDT SAT JUL 21 2012 WYZ106-116-117-212230- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 331 PM MDT SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND EASTERN ALBANY COUNTIES UNTIL 430 PM MDT... AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BALDY PEAK...OR 16 MILES NORTHEAST OF LARAMIE...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THE STORM WILL AFFECT BALDY PEAK THROUGH 350 PM MDT. THIS STORM WILL BE NEAR... RURAL EASTERN ALBANY COUNTY THROUGH 430 PM MDT RURAL NORTHWESTERN LARAMIE COUNTY THROUGH 430 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4173 10546 4158 10513 4147 10544 4150 10550 TIME...MOT...LOC 2129Z 211DEG 9KT 4153 10543
Special weather statement, Jul 21, 3:45 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 345 PM MDT SAT JUL 21 2012 WYZ106-212245- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- 345 PM MDT SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PLATTE COUNTY UNTIL 445 PM MDT... AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF IRON MOUNTAIN...OR 25 MILES SOUTHWEST OF WHEATLAND...MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL CROSS HIGHWAY 34 WEST OF BORDEAUX AND WEST OF INTERSTATE 25 AROUND 440 PM MDT. THIS STORM WILL BE NEAR... RURAL SOUTHWESTERN PLATTE COUNTY THROUGH 445 PM MDT RURAL WESTERN PLATTE COUNTY THROUGH 445 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4195 10527 4193 10495 4167 10507 4167 10520 TIME...MOT...LOC 2144Z 182DEG 12KT 4173 10515 RUBIN
Special weather statement, Jul 21, 3:51 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 351 PM MDT SAT JUL 21 2012 WYZ115>117-212245- LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 351 PM MDT SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY COUNTY UNTIL 445 PM MDT... AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNIVERSITY OF WYOMING WAR MEMORIAL STADIUM...OR NEAR LARAMIE...MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL CONTINUE TO MOVE TO THE NORTH AWAY FROM LARAMIE AND TOWARDS BALDY PEAK TO THE NORTH NORTHEAST OF LARAMIE THROUGH 430 PM MDT. THIS STORM WILL BE NEAR... BALDY PEAK AROUND 440 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 308 AND 316. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4160 10562 4158 10527 4128 10544 4130 10566 TIME...MOT...LOC 2150Z 196DEG 13KT 4137 10551 RUBIN
Special weather statement, Jul 21, 4:26 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 426 PM MDT SAT JUL 21 2012 WYZ106-107-212330- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY- 426 PM MDT SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE COUNTY UNTIL 530 PM MDT... AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BORDEAUX...OR 10 MILES SOUTH OF WHEATLAND... MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... BORDEAUX AROUND 435 PM MDT. WHEATLAND AROUND 500 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 67 AND 86. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4214 10521 4218 10477 4188 10485 4187 10497 TIME...MOT...LOC 2226Z 171DEG 13KT 4192 10493 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:09 PM MDT | Special Weather Statement | CYS | Niobrara | 66 min |
| Jul 21, 3:17 PM MDT | Special Weather Statement | CYS | Albany | 58 min |
| Jul 21, 3:31 PM MDT | Special Weather Statement | CYS | Albany | 59 min |
| Jul 21, 3:45 PM MDT | Special Weather Statement | CYS | Platte | 60 min |
| Jul 21, 3:51 PM MDT | Special Weather Statement | CYS | Albany | 54 min |
| Jul 21, 4:26 PM MDT | Special Weather Statement | CYS | Platte | 64 min |
| Jul 21, 4:47 PM MDT | Special Weather Statement | CYS | Platte | 58 min |
| Jul 21, 5:03 PM MDT | Special Weather Statement | CYS | Laramie | 57 min |
| Jul 21, 5:05 PM MDT | Special Weather Statement | CYS | Laramie | 55 min |
| Jul 21, 5:11 PM MDT | Special Weather Statement | CYS | Laramie | 64 min |
| Jul 21, 5:14 PM MDT | Special Weather Statement | CYS | Platte | 61 min |
| Jul 21, 5:54 PM MDT | Special Weather Statement | CYS | Goshen | 66 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.